Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 6, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 6, 2025, 12:28 AM MST for 4 counties in Arizona. It took effect at Mar 6, 2025, 10:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2025, 12:28 AM MST (07:28 UTC)
- In effect from
- Mar 6, 2025, 10:00 AM MST
- Expired
- Mar 6, 2025, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 7.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4779 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636 WWUS75 KTWC 060728 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1228 AM MST Thu Mar 6 2025 AZZ507-508-512-513-070100- /O.NEW.KTWC.WI.Y.0006.250306T1700Z-250307T0100Z/ Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Douglas, Chiricahua NM, Canelo Hills, Benson, Bisbee, Madera Canyon, Willcox, and Sierra Vista 1228 AM MST Thu Mar 6 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING FOR MOST OF COCHISE COUNTY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. These winds will produce areas of blowing dust reducing visibility briefly between 1 and 3 miles. * WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Eastern Cochise County below 5000 feet, and Upper San Pedro River Valley. * WHEN...From 10 AM this morning to 6 PM MST this evening. * IMPACTS...Strong winds may make driving difficult for high-profile vechicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
778 WWUS75 KTWC 070100 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 600 PM MST Thu Mar 6 2025 AZZ507-508-512-513-070200- /O.EXP.KTWC.WI.Y.0006.000000T0000Z-250307T0100Z/ Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Madera Canyon, Sierra Vista, Canelo Hills, Bisbee, Chiricahua NM, Douglas, Benson, and Willcox 600 PM MST Thu Mar 6 2025 ...WIND ADVISORY HAS EXPIRED... The threat has ended. Some areas will remain gusty for the next couple hours. $$ KM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 5, 1:55 PM MST, 10 hours 33 minutes earlier.
Area forecast discussion, Mar 5, 1:55 PM MST, 10 hours 33 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 155 PM MST Wed Mar 5 2025 .SYNOPSIS...A weather system will move across the area Thursday and Friday bringing breezy to windy southwest winds, a small area of elevated fire weather conditions, cooler temperatures, and better precipitation chances, especially on Friday. The upcoming weekend looks dry with warmer temperatures. && .DISCUSSION...An active pattern starting tomorrow and into the weekend. The first of the two weather systems is on track to pass through the region tomorrow morning. The latest HREF guidance has the front moving through mid morning with the bulk of the precipitation staying north of Tucson. The rainfall amounts are fairly low along with mountain snow amounts. The cold front will bring strong southwesterly to westerly winds across the region. The strongest winds can be experience in Cochise County and in the higher terrain. Blowing dust can be problematic. Temperatures will start to trend down as well. The following system will be coming through Friday and into Saturday. Temperatures will stay chilly due to the recent impacts of the previous system. Plus, there will be more moisture in this system to give widespread chances for valley rain and mountain snow. Snow levels will drop down to 4,000 and even close to 3,800 feet by the late afternoon. Lower locations, such as the valleys of Cochise County, Vail, or Oracle has chances to get a dusting of snow to an inch or two. This depends on the moisture trajectory and the interactions of the upslope flow to increase snow production. The ensemble models shows those differences with the expected mean of 5 inches with the 75th-25th percentiles at 2 inches and up to 7 inches in a 24 hour period on Mt Lemmon. A wide range and thus a low confidence on the snow amounts. At the moment, mountain snow amounts will generally be 3 to 8 inches of snow above 7000 feet with locally higher amounts on the peaks. Rainfall amounts or the liquid amounts will 0.10 to 0.50 inches on Friday to Saturday. And, it can be breezy with the second cold frontal passage in the afternoon. By Saturday, the system will exit the region to bring cold morning temperatures to start. There can be lingering rain and mountain snow showers. The bulk will have fallen on Friday to Friday night. Temperatures will start to warm up under a ridge building through the rest of the weekend. Another pattern change will be coming around Tuesday to bring another chances for rain showers and more breezes. && .AVIATION...Valid through 07/00Z. SCT-BKN clouds AOA 20k ft AGL through the rest of today. BKN-OVC clouds descending down to 12-10k ft AGL with brief periods of 3-5 k ft AGL between 06/12Z and to the end of the forecast period. A cold front will be passing, west to east, through the region starting after 06/12 and exiting by 06/21Z. -SHRA and mountain SHSN staying mainly north of KTUS terminal to the northeast into the White Mountains. SFC wind SLY/SWLY at 7-12 kts with some gusts to around 20 kts through the overnight period. After 06/15Z, WLY/SWLY winds of 15-20 kts with gusts up to 35kts. Terminal east of KTUS can experience the stronger wind speeds. Aviation discussion not updated with TAF amendments. && .FIRE WEATHER...A storm system will move into the region starting tomorrow and continue into early Saturday. This system will result in a chance of valley rain and mountain snow across southeast Arizona. There will be two waves of precipitation, lighter amounts Thursday and then more significant amounts Friday. Total rainfall amounts in the valleys will generally be between 0.20-0.40, with 3-8 inches of snowfall above 7k feet. This system will bring much cooler temperatures, with highs 2-5 degrees below normal Thursday, 12-16 degrees below normal Friday and then 9-12 degrees below normal on Saturday. Gusty southwest winds of 20-30 mph and gusts up to 45 mph will occur Thursday. Min RH values will be above critical thresholds Thursday, so no Fire Weather Watches and/or Red Flag Warnings are anticipated at this time even though winds will exceed thresholds. Breezy southwest to west winds will continue Friday to the east of Tucson, along with higher RH values. There will be a slight chance of lingering precipitation Saturday, with dry and warmer conditions returning Sunday and Monday. The models show another system will move into Arizona Tuesday and Wednesday of next week. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 1:16 AM MST | Winter Weather Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal | 52 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.